Home > Research > Publications & Outputs > 2-convexity and 2-concavity in Schatten ideals.

Associated organisational unit

Electronic data


Text available via DOI:

View graph of relations

2-convexity and 2-concavity in Schatten ideals.

Research output: Contribution to Journal/MagazineJournal articlepeer-review

<mark>Journal publication date</mark>11/1996
<mark>Journal</mark>Mathematical Proceedings of the Cambridge Philosophical Society
Issue number4
Number of pages5
Pages (from-to)697-701
Publication StatusPublished
<mark>Original language</mark>English


The properties p-convexity and q-concavity are fundamental in the study of Banach sequence spaces (see [L-TzII]), and in recent years have been shown to be of great significance in the theory of the corresponding Schatten ideals ([G-TJ], [LP-P] and many other papers). In particular, the notions 2-convex and 2-concave are meaningful in Schatten ideals. It seems to have been noted only recently [LP-P] that a Schatten ideal has either of these properties if the underlying sequence space has. One way of establishing this is to use the fact that if (E, E) is 2-convex, then there is another Banach sequence space (F, F) such that x; = x2F for all x ε E. The 2-concave case can then be deduced using duality, though this raises some difficulties, for example when E is inseparable.

Bibliographic note

http://journals.cambridge.org/action/displayJournal?jid=PSP The final, definitive version of this article has been published in the Journal, Mathematical Proceedings of the Cambridge Philosophical Society, 120 (4), pp 697-701 1996, © 1996 Cambridge University Press.